Abstract and Applied Analysis

Homoclinic Solutions of a Class of Nonperiodic Discrete Nonlinear Systems in Infinite Higher Dimensional Lattices

Genghong Lin and Zhan Zhou

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

By using critical point theory, we obtain a new sufficient condition on the existence of homoclinic solutions of a class of nonperiodic discrete nonlinear systems in infinite lattices. The classical Ambrosetti-Rabinowitz superlinear condition is improved by a general superlinear one. Some results in the literature are improved.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 436529, 7 pages.

Dates
First available in Project Euclid: 3 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412360630

Digital Object Identifier
doi:10.1155/2014/436529

Mathematical Reviews number (MathSciNet)
MR3232838

Zentralblatt MATH identifier
07022392

Citation

Lin, Genghong; Zhou, Zhan. Homoclinic Solutions of a Class of Nonperiodic Discrete Nonlinear Systems in Infinite Higher Dimensional Lattices. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 436529, 7 pages. doi:10.1155/2014/436529. https://projecteuclid.org/euclid.aaa/1412360630


Export citation

References

  • G. Teschl, Jacobi Operators and Completely Integrable Nonlinear Lattices, vol. 72, The American Mathematical Society, Providence, RI, USA, 2000.
  • N. I. Karachalios, “A remark on the existence of breather solutions for the discrete nonlinear Schrodinger equation in infinite lattices: the case of site-dependent anharmonic parameters,” Proceedings of the Edinburgh Mathematical Society II, vol. 49, no. 1, pp. 115–129, 2006.
  • M. Willem, Minimax Theorems, vol. 24 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Boston, Mass, USA, 1996.
  • W. Królikowski, B. Luther-Davies, and C. Denz, “Photorefractive solitons,” IEEE Journal of Quantum Electronics, vol. 39, no. 1, pp. 3–12, 2003.
  • G. Kopidakis, S. Aubry, and G. P. Tsironis, “Targeted energy transfer through discrete breathers in nonlinear systems,” Physical Review Letters, vol. 87, no. 16, Article ID 165501, pp. 1–4, 2001.
  • R. Livi, R. Franzosi, and G. Oppo, “Self-localization of Bose-Einstein condensates in optical lattices via boundary dissipation,” Physical Review Letters, vol. 97, no. 6, Article ID 060401, 2006.
  • M. H. Jakubowski, K. Steiglitz, and R. Squier, “Information transfer between solitary waves in the saturable Schrödinger equation,” Physical Review E, vol. 56, no. 6, pp. 7267–7272, 1997.
  • A. Khare, K. Rasmussen, M. Samuelsen, and A. Saxena, “Exact solutions of the saturable discrete nonlinear Schrodinger equation,” Journal of Physics A, vol. 38, no. 4, pp. 807–814, 2005.
  • W. Królikowski and S. A. Holmstrom, “Fusion and birth of spatial solitons upon collision,” Optics Letters, vol. 22, no. 6, pp. 369–371, 1997.
  • J. W. Fleischer, T. Carmon, M. Segev, N. K. Efremidis, and D. N. Christodoulides, “Observation of discrete solitons in optically induced real time waveguide arrays,” Physical Review Letters, vol. 90, no. 2, p. 023902/4, 2003.
  • J. W. Fleischer, M. Segev, N. K. Efremidis, and D. N. Christodoulides, “Observation of two-dimensional discrete solitons in optically induced nonlinear photonic lattices,” Nature, vol. 422, no. 6928, pp. 147–150, 2003.
  • G. Arioli and F. Gazzola, “A remark on the existence of breather solutions for the discrete nonlinear Schrodinger equation in infinite lattices: the case of site-dependent anharmonic parameters,” Proceedings of the Edinburgh Mathematical Society II, vol. 26, no. 6, pp. 1103–1114, 1996.
  • S. Aubry, “Breathers in nonlinear lattices: existence, linear stability and quantization,” Physica D: Nonlinear Phenomena, vol. 103, no. 1–4, pp. 201–250, 1997.
  • S. Aubry, G. Kopidakis, and V. Kadelburg, “Variational proof for hard discrete breathers in some classes of Hamiltonian dynamical systems,” Discrete and Continuous Dynamical Systems B, vol. 1, no. 3, pp. 271–298, 2001.
  • J. Cuevas, P. G. Kevrekidis, and D. J. Frantzeskakis, “Discrete solitons in nonlinear Schrodinger lattices with a power-law nonlinearity,” Physica D: Nonlinear Phenomena, vol. 238, no. 1, pp. 67–76, 2009.
  • G. James, “Centre manifold reduction for quasilinear discrete systems,” Journal of Nonlinear Science, vol. 13, no. 1, pp. 27–63, 2003.
  • R. S. MacKay and S. Aubry, “Proof of existence of breathers for time-reversible or Hamiltonian networks of weakly coupled oscillators,” Nonlinearity, vol. 7, no. 6, pp. 1623–1643, 1994.
  • A. Pankov and V. Rothos, “Periodic and decaying solutions in discrete nonlinear Schrödinger with saturable nonlinearity,” Proceedings of the Royal Society A: Mathematical, Physical and Engineering, vol. 464, no. 2100, pp. 3219–3236, 2008.
  • S. Aubry, “Discrete breathers: localization and transfer of energy in discrete Hamiltonian nonlinear systems,” Physica D. Nonlinear Phenomena, vol. 216, no. 1, pp. 1–30, 2006.
  • S. Flach and A. V. Gorbach, “Discrete breathers–-advances in theory and applications,” Physics Reports, vol. 467, no. 1–3, pp. 1–116, 2008.
  • S. Flach and C. R. Willis, “Discrete breathers,” Physics Reports, vol. 295, no. 5, pp. 181–264, 1998.
  • A. A. Sukhorukov and Y. S. Kivshar, “Generation and stability of discrete gap solitons,” Optics Letters, vol. 28, no. 23, pp. 2345–2347, 2003.
  • A. V. Gorbach and M. Johansson, “Gap and out-gap breathers in a binary modulated discrete nonlinear Schrödinger model,” European Physical Journal D, vol. 29, no. 1, pp. 77–93, 2004.
  • A. Mai and Z. Zhou, “Discrete solitons for periodic discrete nonlinear Schrodinger equations,” Applied Mathematics and Computation, vol. 222, pp. 34–41, 2013.
  • G. Sun, “On standing wave solutions for discrete nonlinear Schrödinger equations,” Abstract and Applied Analysis, vol. 2013, Article ID 436919, 6 pages, 2013.
  • D. Ma and Z. Zhou, “Existence and multiplicity results of homoclinic solutions for the DNLS equations with unbounded potentials,” Abstract and Applied Analysis, vol. 2012, Article ID 703596, 15 pages, 2012.
  • X. Tang and J. Chen, “Infinitely many homoclinic orbits for a class of discrete Hamiltonian systems,” Advances in Difference Equations, vol. 2013, article 242, 2013.
  • X. H. Tang and X. Lin, “Infinitely many homoclinic orbits for discrete Hamiltonian systems with subquadratic potential,” Journal of Difference Equations and Applications, vol. 19, no. 5, pp. 796–813, 2013.
  • X. H. Tang and X. Y. Lin, “Homoclinic solutions for a class of second order discrete Hamiltonian systems,” Acta Mathematica Sinica, vol. 28, no. 3, pp. 609–622, 2012.
  • Z. Zhou and J. Yu, “On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems,” Journal of Differential Equations, vol. 249, no. 5, pp. 1199–1212, 2010.
  • J. Kuang and Z. Guo, “Homoclinic solutions of a class of periodic difference equations with asymptotically linear nonlinearities,” Nonlinear Analysis, vol. 89, pp. 208–218, 2013.
  • G. Chen and S. Ma, “Discrete nonlinear Schrödinger equations with superlinear nonlinearities,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 5496–5507, 2012.
  • G. Chen and S. Ma, “Ground state and geometrically distinct solitons of discrete nonlinear Schrödinger equations with saturable nonlinearities,” Studies in Applied Mathematics, vol. 131, no. 4, pp. 389–413, 2013.
  • A. Mai and Z. Zhou, “Ground state solutions for the periodic discrete nonlinear Schrödinger equations with superlinear nonlinearities,” Abstract and Applied Analysis, vol. 2013, Article ID 317139, 11 pages, 2013.
  • S. Ma and Z. Wang, “Multibump solutions for discrete periodic nonlinear Schrödinger equations,” Journal of Applied Mathematics and Physics, vol. 64, no. 5, pp. 1413–1442, 2013.
  • Z. Zhou and J. S. Yu, “Homoclinic solutions in periodic nonlinear difference equations with superlinear nonlinearity,” Acta Mathematica Sinica, vol. 29, no. 9, pp. 1809–1822, 2013.
  • C. A. Stuart, “Locating Cerami sequences in a mountain pass geometry,” Communications in Applied Analysis, vol. 15, no. 2–4, pp. 569–588, 2011.
  • S. B. Liu and S. J. Li, “Infinitely many solutions for a superlinear elliptic equation,” Acta Mathematica Sinica, vol. 46, no. 4, pp. 625–630, 2003.
  • A. Pankov, “Gap solitons in periodic discrete nonlinear Schrödinger equations,” Nonlinearity, vol. 19, no. 1, pp. 27–40, 2006. \endinput